Alert archive / New Mexico / Flash Flood Warnings in 2016
Flash Flood Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 8, 2016, 2:17 PM MDT for Grant County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 2:17 PM MDT (20:17 UTC)
- Expired
- Jul 8, 2016, 5:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 145 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
683
WGUS54 KEPZ 082017
FFWEPZ
NMC017-082315-
/O.NEW.KEPZ.FF.W.0001.160708T2017Z-160708T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
217 PM MDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 515 PM MDT
* AT 214 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
OVER 2 INCHES OF HEAVY RAIN IN THE LAST HOUR ACROSS HOT SPRINGS
CANYON NORTHEAST OF SHERMAN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW
MOVING THROUGH THE HOT SPRINGS CANYON DRAINAGES. THE DEBRIS FLOW
CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
GRANT COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH OR MORE ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3272 10786 3274 10787 3283 10782 3282 10777
3276 10780
$$
TRIPOLI2 follow-up statements
986
WGUS74 KEPZ 082214
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
414 PM MDT FRI JUL 8 2016
NMC017-082315-
/O.CON.KEPZ.FF.W.0001.000000T0000Z-160708T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT-
414 PM MDT FRI JUL 8 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM FOR FOR
THE HOT SPRINGS CANYON DRAINAGE AREA IN EAST CENTRAL GRANT COUNTY...
EXCESSIVE RAINFALL TOTALLING OVER 2 INCHES EARLIER OVER THE UPPER
REACHES OF HOT SPRINGS CANYON...WILL CONTINUE RESULT IN DEBRIS FLOW
MOVING THROUGH THE DRAINAGES DOWN THIS CANYON TOWRDS STATE ROUTE 61
JUST SOUTH OF SHERMAN. THE DEBRIS FLOW CAN CONSIST
OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3272 10786 3274 10787 3283 10782 3282 10777
3276 10780
$$
TRIPOLI392
WGUS74 KEPZ 082257
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
457 PM MDT FRI JUL 8 2016
NMC017-082301-
/O.CAN.KEPZ.FF.W.0001.000000T0000Z-160708T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT-
457 PM MDT FRI JUL 8 2016
...THE FLASH FLOOD WARNING FOR EAST CENTRAL GRANT COUNTY IS
CANCELLED...
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. MINOR FLOODING
WILL CONTINUE TO BE POSSIBLE OVER THE NEXT HOUR OR TWO...AS WATER
CONTINUES TO DRAIN SOUTHWESTWARD FROM THE HIGHER TERRAIN OF THE HOT
SPRINGS CANYON DRAINAGES. PLEASE CONTINUE TO HEAD ANY REMAINING ROAD
CLOSURES.
LAT...LON 3272 10786 3274 10787 3283 10782 3282 10777
3276 10780
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:00 PM MDT, 17 minutes earlier.
Area forecast discussion, Jul 8, 2:00 PM MDT, 17 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 200 PM MDT FRI JUL 8 2016 .SYNOPSIS... An upper level disturbance will move across New Mexico and west Texas and produce a few showers and thunderstorms late this afternoon and tonight. High pressure aloft combined with low level westerly winds will bring hot mostly dry weather to the Borderland this weekend through next week. && .DISCUSSION... Air mass remains rather moist and moderately unstable today as precipitable water was mostly above an inch and early afternoon mucapes around 1000 J/kg. A weak upper vorticity center will meanwhile move slowly eastward across the cwa this afternoon and this evening initiating a few showers and thunderstorms. Like yesterday several slow moving or back building storms may result in locally heavy rainfalls while afternoon dcapes around 1500 J/kg indicate a risk of damaging severe downbursts. Instability and moisture would also suggest isolated storms producing small hail. For the remainder of the forecast period the regional weather pattern will be dominated by strong upper ridge which will extend across the southern New Mexico-northern Mexico area through next week. This will result in a zonal westerly flow across the southern and central Rockies which will induce and sustain lee surface troughing from eastern Colorado to eastern New Mexico through most of next week. In addition embedded waves may support several episodes of lee cyclogenesis which is rather unusual for July. This pattern will sustain low level westerly continental flow after today with transport of hot dry air mass into the region. This factor plus subsidence under ridge and abundant sunshine will produce hot temperatures tomorrow through next week. Drier air at low levels under warm air aloft will also create more stable conditions so any thunderstorm activity will be very isolated and mainly confined to the higher mountains. && .AVIATION...Valid 09/00Z-10/00Z. Storms on the downward trend today (Friday...but still possible... especially ovr area mountains and east of the Rio Grande. Expect generally VFR conds all terms through period FEW080 SCT120 BKN250...but with periods of possible MVFR conds with isold/sct SHRA/TSRA. Psbl BLDU to reduce VSBY to <1 mi 00Z- 06Z. Temp cigs BKN/OVC060 in vcty of storms. Winds generally 260-290 10-18kts...but poss outflow gusts to 45kts. Evwn less activity aft 18Z on Saturday. && .FIRE WEATHER... THERE WILL BE ENOUGH MOISTURE AND INSTABILITY IN PLACE FOR SOME ISOLATED THUNDERSTORMS BUT NO STRONG FORCING MECHANISM EXCEPT THERMAL AND OROGRAPHIC LIFT. TEMPS WILL CONTINUE WELL ABOVE NORMAL. THE WEEKEND WILL SEE A DRYING AND WARMING TREND WITH CONTINUED TRIPLE DIGITS LOWLANDS AND LITTLE TO NO RAIN. HOT AND DRY WILL PREVAIL INTO NEXT WEEK AS HIGH PRESSURE SETTLES OVER THE REGION. THE WEATHER CONDITIONS WILL BE "UNCHARACTERISTICALLY" DRY FOR MID JULY...MORE LIKE JUNE. THE WESTERLY WINDS, LOW RH VALUES AND HOT TEMPERATURES WILL CONTRIBUTE TO AN ENHANCED FIRE DANGER. && .PRELIMINARY POINT TEMPS/POPS... El Paso 79 104 79 104 / 20 0 0 0 Sierra Blanca 71 100 71 100 / 20 10 10 20 Las Cruces 70 101 71 101 / 20 0 0 0 Alamogordo 72 103 71 103 / 20 0 0 0 Cloudcroft 58 81 58 80 / 30 20 20 20 Truth or Consequences 72 100 71 100 / 20 0 0 0 Silver City 65 94 65 94 / 20 0 0 0 Deming 70 102 71 101 / 20 0 0 0 Lordsburg 69 101 69 100 / 20 0 0 0 West El Paso Metro 78 103 78 103 / 20 0 0 0 Dell City 71 103 71 103 / 20 10 10 10 Fort Hancock 77 104 76 105 / 20 10 10 0 Loma Linda 71 98 72 99 / 20 0 0 0 Fabens 77 104 77 104 / 20 0 0 0 Santa Teresa 74 103 74 102 / 20 0 0 0 White Sands HQ 74 101 74 101 / 20 0 0 0 Jornada Range 69 101 69 101 / 20 0 0 0 Hatch 70 104 70 104 / 20 0 0 0 Columbus 72 102 72 101 / 20 0 0 0 Orogrande 72 103 72 103 / 20 0 0 0 Mayhill 60 88 59 88 / 30 20 20 20 Mescalero 58 90 58 89 / 30 20 20 10 Timberon 57 87 57 87 / 30 20 20 20 Winston 59 92 59 92 / 20 10 10 0 Hillsboro 67 98 67 98 / 20 0 0 0 Spaceport 70 101 69 101 / 20 0 0 0 Lake Roberts 57 95 58 94 / 20 10 10 0 Hurley 65 96 65 95 / 20 0 0 0 Cliff 61 100 62 98 / 20 0 0 0 Mule Creek 58 98 59 96 / 10 0 0 0 Faywood 66 97 67 97 / 20 0 0 0 Animas 68 101 69 101 / 20 0 0 0 Hachita 68 101 68 101 / 20 0 0 0 Antelope Wells 68 98 68 98 / 20 0 0 0 Cloverdale 66 93 65 93 / 20 0 0 0 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && 05 Rogash/20 Novlan
Hazardous weather outlook, Jul 8, 1:30 PM MDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 130 PM MDT FRI JUL 8 2016 NMZ401>417-TXZ418>424-091745- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 130 PM MDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY PRODUCE HEAVY RAINS WITH LOCALIZED FLOODING. SEVERAL STORMS MAY ALSO PRODUCE DAMAGING WIND GUSTS TO 60 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOSTLY HOT DRY WEATHER WITH ONLY SLIGHT CHANCES FOR MAINLY HIGH MOUNTAIN SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL REMAIN AROUND 10 DEGREES ABOVE NORMAL RESULTING IN STRESSFUL CONDITIONS FOR THOSE INVOLVED WITH OUTSIDE ACTIVITIES IN THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:50 PM MDT | Special Weather Statement | EPZ | 40 min | |
| Jul 7, 7:58 PM MDT | Special Weather Statement | EPZ | Grant | 47 min |
| Jul 7, 8:05 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 28 min |
| Jul 7, 9:04 PM MDT | Special Weather Statement | EPZ | Luna | 41 min |
| Jul 7, 9:14 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 31 min |
| Jul 8, 1:32 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.